MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA 6F; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA 6F; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-50-100-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.It should be noted that the supera instruction for use instructs: under fluoroscopy, remove the device from the guide wire and evaluate the improved luminal quality of the treated area.Failing to use fluoroscopy during removal does not appear to have contributed to the initial deployment difficulty.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other similar incidents.The investigation was unable to determine a conclusive cause for the reported deployment issue.It may be possible that the distal sheath portion of the supera delivery system was kinked in the anatomy such that the ratchet was unable to properly engage the stent preventing full release; however, this could not be confirmed.The difficulty removing appears to be due to pulling the delivery system back with the stent still attached causing resistance with the introducer sheath.
 
Event or Problem Description
It was reported that the procedure was performed to treat a heavily calcified and previously stented lesion in the right superficial femoral artery.A 6frx10cm sheath was advanced and the 5.5mm vessel was pre-dilated with an unspecified 6.0 balloon catheter for 1 minute at 8 atmospheres and with a laser.A 5.0x100mm supera self-expanding stent system (sess) was advanced.During deployment, the deployment lock was opened, the stent deployed, the system locked, and the sess retrieved; however, resistance was felt when the sess reached the sheath and the stent was removed intact on the end of the sess.The delivery system was not removed under fluoroscopy.The procedure was successfully completed with a new 5x120mm supera stent.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
SUPERA 6F
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10106776
Report Number2024168-2020-04651
Device Sequence Number3297952
Product Code NIP
UDI-Device Identifier08717648211768
UDI-Public08717648211768
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberS-50-100-120-P6
Device Catalogue NumberS-50-100-120-P6
Device Lot Number0011461
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2020
Initial Report FDA Received Date06/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient Weight77